Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Cyclic quartic fields with relative integral bases over their quadratic subfields


Authors: Blair K. Spearman and Kenneth S. Williams
Journal: Proc. Amer. Math. Soc. 103 (1988), 687-694
MSC: Primary 11R16; Secondary 11R33
DOI: https://doi.org/10.1090/S0002-9939-1988-0947640-3
MathSciNet review: 947640
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Explicit conditions are given for a cyclic quartic field to have a relative integral basis over its unique quadratic subfield.


References [Enhancements On Off] (What's this?)

  • [1] R. H. Bird and C. J. Parry, Integral bases for bicyclic biquadratic fields over quadratic subfields, Pacific J. Math. 66 (1976), 29-36. MR 0432592 (55:5579)
  • [2] H. M. Edgar, A number field without any integral basis, Math. Mag. 52 (1979), 248-251. MR 545571 (81d:12006)
  • [3] K. Hardy, R. H. Hudson, D. Richman, K. S. Williams and N. M. Holtz, Calculation of the class numbers of imaginary cyclic quartic fields, Carleton-Ottawa Mathematical Lecture Note Series, no. 7, 1986. MR 906194 (88m:11112)
  • [4] R. H. Hudson and K. S. Williams, The integers of a cyclic quartic field, Rocky Mountain J. Math. (to appear). MR 1057983 (91i:11143)
  • [5] R. MacKenzie and J. Scheuneman, A number field without a relative integral bases, Amer. Math. Monthly 78 (1971), 882-883. MR 0288094 (44:5292)
  • [6] H. B. Mann, On integral bases, Proc. Amer. Math. Soc. 9 (1958), 167-172. MR 0093502 (20:26)
  • [7] I. Niven and H. S. Zuckerman, An introduction to the theory of numbers, 2nd ed., Wiley, 1968.
  • [8] Zhang Xianke, Cyclic quartic fields and genus theory of their subfields, J. Number Theory 18 (1984), 350-355. MR 746869 (85k:11053)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11R16, 11R33

Retrieve articles in all journals with MSC: 11R16, 11R33


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0947640-3
Keywords: Cyclic quartic field, relative integral basis, relative different and discriminant
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society